Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2012, 7:55 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2012, 7:55 PM EDT (23:55 UTC)
- Expired
- May 14, 2012, 9:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:10 PM EDT | TSTM WND DMG | 1 W Lewisville, NC | TREE DOWN ON LAGRANDE PLACE BLOCKING ROAD IN APARTMENT COMPLEX. TIME ESTIMATED BY RADAR. |
| May 14, 8:20 PM EDT | TSTM WND DMG | 4 Se Winston-Salem, NC | TREE DOWN ON WILLIAMS DRIVE. TIME ESTIMATED BY RADAR. |
| May 14, 8:35 PM EDT | TSTM WND DMG | 1 Sse Walkertown, NC | TREE DOWN ON DARROW ROAD. TIME ESTIMATED BY RADAR. |
| May 14, 8:35 PM EDT | TSTM WND DMG | 1 Sw Walkertown, NC | ONE TREE DOWN ON WILLISTON ROAD. TIME ESTIMATED BY RADAR. |
| May 14, 8:45 PM EDT | TSTM WND DMG | Kernersville, NC | MULTIPLE TREES DOWN IN KERNERSVILE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS52 KRAH 142355
SVRRAH
NCC057-067-150100-
/O.NEW.KRAH.SV.W.0073.120514T2355Z-120515T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HUNTSVILLE...OR 10 MILES NORTH OF
MOCKSVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...
CLEMMONS...
WINSTON-SALEM...MIDWAY...
SEDGE GARDEN...
KERNERSVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3626 8045
3626 8003 3585 8005 3588 8042 3589 8041
3589 8038 3596 8038 3599 8043 3602 8042
3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 2355Z 268DEG 20KT 3604 8047
$$
SEC1 follow-up statement
350
WWUS52 KRAH 150017
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT MON MAY 14 2012
NCC057-067-150100-
/O.CON.KRAH.SV.W.0073.000000T0000Z-120515T0100Z/
DAVIDSON NC-FORSYTH NC-
817 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ARCADIA...OR 10 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PFAFFTOWN...RURAL
HALL...MIDWAY...STANLEYVILLE...WELCOME...WALKERTOWN...SEDGE GARDEN...
THOMASVILLE...KERNERSVILLE AND BELEWS CREEK.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3612 8050 3612 8046 3614 8044 3626 8045
3626 8003 3585 8005 3588 8042 3589 8041
3589 8038 3596 8038 3599 8043 3602 8042
3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0016Z 268DEG 20KT 3597 8032
$$
SECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:33 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 14, 3:33 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 333 PM EDT MON MAY 14 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL SLOWLY PROGRESS EAST TOWARD THE SOUTHEAST U.S. COAST THROUGH WEDNESDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL NC. && .NEAR TERM /THROUGH TUESDAY/... AS OF 333 PM MONDAY... TONIGHT AND TUESDAY...A SLOW MOVING BROAD UPPER LEVEL TROUGH WILL CONTINUE TO EDGE SLOWLY EAST ACROSS THE EASTERN THIRD OF THE U.S. THIS PERIOD. PERTURBATIONS IN THE SW FLOW ALOFT WILL INTERACT WITH THE RELATIVELY MOIST AIR MASS ACROSS CENTRAL NC TO TRIGGER SHOWERS AND A FEW T-STORMS. WATER VAPOR DEPICTS A SERIES OF THESE DISTURBANCES WITH THE INITIAL WAVE LIFTING NE AWAY FROM CENTRAL NC AT 3 PM. DRIER AIR ALOFT WILL OVERSPREAD OUR REGION IN THE WAKE OF THIS WAVE BUT THE MOISTURE WILL REMAIN TRAPPED NEAR THE SURFACE DUE TO WEAK MIXING. THUS...SHOULD SEE WIDESPREAD LOW CLOUDS AND AREAS OF FOG OVERNIGHT. NOT ANTICIPATING FOG THICK ENOUGH FOR A DENSE FOG ADVISORY BUT WIDESPREAD VISIBILITY 1-3 MILES SHOULD OCCUR. WITH WEAK CONFLUENCE OVER OUR REGION AHEAD OF A SURFACE TROUGH...THREAT OF A SHOWER OR STORM WILL EXIST THROUGH THE NIGHT. ON TUESDAY...MAIN TROUGH AXIS WILL MAIN WEST OF OUR REGION BUT PROJECTED TO WEAKEN WITH TIME. BEST MOISTURE TRANSPORT AND INSTABILITY EXPECTED TO LIE ALONG AND EAST OF HIGHWAY 1. WITH WEAK PERTURBATIONS PROJECTED TO CROSS OUR REGION...SHOULD SEE THE HIGHEST COVERAGE OF SHOWERS AND T-STORMS TUESDAY AFTERNOON EAST OF HIGHWAY 1. MAY SEE AN ISOLATED SEVERE STORM OR TWO WITH MAIN THREAT DAMAGING DOWNBURST WINDS. TEMPS TUESDAY DEPENDENT UPON WHETHER ANY BREAKS OF SUBSTANTIAL DURATION OCCUR. FAVORED COOLER MOS GUIDANCE THOUGH THESE NUMBERS STILL CLOSE TO OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. IF MORE SIGNIFICANT BREAKS OCCUR...THIS WOULD LEAD TO BETTER SURFACE INSTABILITY AND A BETTER CHANCE FOR A FEW STRONG-SEVERE STORMS IN THE LATE AFTERNOON-EARLY EVENING. MAX TEMPS 77 NW -83 SE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM MONDAY... UNSETTLED WEATHER WILL GRADUALLY GIVE WAY TO CLEARING SKIES DURING THIS PERIOD. FOR TUESDAY NIGHT: THE ILL-DEFINED SURFACE FRONTAL ZONE IS EXPECTED TO STRETCH THROUGH THE NC FOOTHILLS TUESDAY EVENING... EASING VERY SLOWLY EASTWARD TO THE FAR WESTERN PIEDMONT OVERNIGHT. THE MID LEVEL TROUGH AXIS WILL BE LAGGING JUST WEST OF THE SURFACE FRONT... MOVING FROM OH/KY/TN/MS TOWARD THE APPALACHIANS. UPPER LEVEL WINDS WILL BE DECREASING AS A WEAK SWRLY JETLET ACROSS VA LIFTS NORTHWARD LEAVING LITTLE TO NO UPPER DIVERGENCE... THUS FORCING FOR ASCENT IN THE MID-UPPER LEVELS WILL BE RESTRICTED TO THE ENCROACHING SHEAR AXIS MOVING INTO THE NC MOUNTAINS/FOOTHILLS. ABOVE-NORMAL PRECIPITABLE WATER REMAINS IN PLACE BUT IT IS NOT EXPECTED TO BE EXCESSIVELY WET... JUST ABOUT 125-250% OF NORMAL... AND MID LEVEL HEIGHT FALLS WILL BE MODEST AT 10-20 METERS TUESDAY NIGHT WITH WANING ISENTROPIC UPGLIDE. THAT SAID... WITH THE PRESENCE OF THE SURFACE BOUNDARY AND STEADY WEAK LOW LEVEL MOISTURE CONVERGENCE OVER THE PIEDMONT... WILL RETAIN A MENTION OF SCATTERED SHOWERS IN THE EVENING... DECREASING TO ISOLATED AT BEST OVERNIGHT WITH NOCTURNAL COOLING OF THE NEAR-SURFACE AIR. WITH PLENTY OF CLOUDS AND WEAK WARM AIR ADVECTION... HAVE BUMPED UP LOWS A BIT TO 60-66. FOR WEDNESDAY/WEDNESDAY NIGHT: THE MID LEVEL TROUGH AXIS REMAINS WEAK AND BAGGY AS IT CONTINUES TO SLIDE VERY SLOWLY EASTWARD... FALLING IN LINE WITH THE WEAK SURFACE FRONTAL ZONE. THIS WEAK MID LEVEL TROUGH WILL ESSENTIALLY BE DISCONNECTED FROM THE COOLER NORTHERN STREAM TROUGH... WHICH WILL BE STRETCHED BACK ACROSS THE OH VALLEY EARLY WEDNESDAY ALONG WITH ITS ASSOCIATED COLD FRONT... AND THESE BOTH WILL STILL BE JUST TO OUR NORTHWEST THROUGH WEDNESDAY NIGHT. SO WHILE WE SHOULD SEE THE BEST CHANCE FOR CONVECTION MOVE EASTWARD TO AREAS ALONG AND EAST OF HIGHWAY ONE ON WEDNESDAY AS PRECIPITABLE WATER VALUES DROP TO NEAR OR JUST UNDER NORMAL TO THE WEST OF HIGHWAY ONE... THE ACTUAL COLD FRONT AND MORE PROMINENT COOLDOWN WILL HOLD WELL TO OUR NORTHWEST THROUGH WEDNESDAY NIGHT. THE NAM IS ABOUT 6 HOURS FASTER THAN THE GFS IN MOVING THE FRONTAL ZONE/TROUGH THROUGH THE AREA... AND THIS LOOKS A BIT TOO FAST CONSIDERING THE SHEARED NATURE OF THE SOUTHERN STREAM TROUGH AND LACK OF SUBSTANTIAL EASTWARD PUSH AT THIS LATITUDE. PW STAYS AROUND 150% OF NORMAL IN THE EASTERN CWA AND FORECAST SOUNDINGS SHOW SUFFICIENTLY STEEP LOW AND MID LEVEL LAPSE RATES (AROUND 6.5 C/KM) FOR SCATTERED TO NUMEROUS SHOWERS AND A FEW STORMS EASILY PROMPTED BY HEATING WITH QUICK DESTABILIZATION. VERY WEAK DEEP LAYER SHEAR SHOULD DIMINISH THE RISK OF SEVERE STORMS BUT SLOW-MOVING AND TRAINING CELLS AND BRIEF HEAVY RAIN WILL REMAIN POSSIBLE. HIGHS 79-83 AND LOWS 59-64. FOR THURSDAY/THURSDAY NIGHT: THE WEAK TROUGH AXIS SHIFTS TO A POSITION OVER THE SOUTHEAST COAST ON THURSDAY. MODEL SOLUTIONS QUICKLY DIVERGE WITH REGARDS TO HOW THEY HANDLE THIS TROUGH... WITH THE NAM CLOSING OFF A LOW NEAR CHS... THE 00Z ECMWF ALSO CLOSING OFF A LOW BUT FURTHER EAST OFF THE ILM COAST... AND THE GFS LEAVING IT AS A SHEAR ZONE OVER THE SOUTHEAST COASTAL WATERS. AT THIS RANGE IT'S DIFFICULT TO HAVE HIGH CONFIDENCE IN ANY ONE SOLUTION. WHILE THE NAM SEEMS TO BE RETAINING THE GENERAL TREND OF ITS PREVIOUS RUN... IT IS ALONE IN ITS MORE WESTERN SOLUTION AMONG THE LATEST MODEL RUNS. HOWEVER... A BIT SLOWER AND CLOSER-TO-THE-COAST SOLUTION IS FAVORED... GIVEN THE ABSENCE OF ANY MECHANISM OR FEATURE THAT MIGHT SHUNT THE TROUGH WELL OFFSHORE. AT ANY RATE... THE COOL FRONT IS EXPECTED TO SLOWLY DRIFT SOUTHWARD THROUGH CENTRAL NC ON THURSDAY. WITH THE CENTER OF THE POST-FRONTAL HIGH PRESSURE AREA EXPECTED TO MOVE FROM LAKE ERIE ACROSS NY/PA... THE LION'S SHARE OF THE COOLER AIR WILL HOLD TO OUR NORTH... HOWEVER THE NORTHEASTERLY LOW LEVEL FLOW SHOULD STILL PULL IN SLIGHTLY COOLER AND MUCH DRIER AIR. THE GFS/NAM/ECMWF STILL SQUEEZE OUT A FEW SHOWERS MAINLY OVER THE SOUTHWEST CWA THURSDAY AFTERNOON... HOWEVER GIVEN THE DEGREE OF DRY AIR IN FORECAST SOUNDINGS... WILL GO WITH A DRY FORECAST. HIGHS 74-80 WITH PARTLY TO MOSTLY SUNNY SKIES. LOWS 52-58. -GIH && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 310 PM MONDAY... FOR FRIDAY THROUGH SUNDAY: THE BAGGY POSITIVELY-TILTED MID LEVEL TROUGH IS EXPECTED TO HOLD OFF THE SOUTHEAST COAST AND ACROSS FL INTO THE WEEKEND... AND SOME PORTION OF THIS TROUGH COULD CLOSE OFF INTO A WEAK MID LEVEL LOW WELL OFFSHORE. THE CENTER OF THE SURFACE HIGH TO OUR NORTH WILL MOVE FROM PA/NY EASTWARD TO OFF THE NEW ENGLAND AND CANADIAN MARITIME COAST... WHILE CONTINUING TO EXTEND STRONGLY TO THE SSW THROUGH CENTRAL NC. WITH MID LEVEL RIDGING EXTENDING FROM TX THROUGH THE LOWER MISS VALLEY THROUGH THE MID SOUTH AND OHIO VALLEY... EXPECT DRY AND STABLE MID LEVELS ATOP THE DRY AND COOL SURFACE-BASED AIR MASS... YIELDING NO APPRECIABLE PRECIP AND LITTLE IN THE WAY OF CLOUD COVER. LOW LEVEL THICKNESSES ARE EXPECTED TO BE ABOUT 10-15 METERS BELOW NORMAL FRIDAY DROPPING A BIT TO 15-20 METERS BELOW NORMAL BY SUNDAY... AS THE STOUT NORTHEASTERLY LOW LEVEL FLOW (MOST BRISK IN THE EASTERN/SOUTHERN CWA) CONTINUES TO DRAW IN COOLER AIR. HIGHS MAINLY IN THE MID 70S WITH LOWS IN THE MID 50S. FOR MONDAY: THE MID LEVEL RIDGE TO OUR NORTHWEST IS EXPECTED TO BE SQUEEZED AND SHOULD GIVE WAY TO A DEEPENING NORTHERN STREAM TROUGH CROSSING THE UPPER MIDWEST. THIS SHOULD HELP SHUT OFF THE FEED OF LOW LEVEL COOL AIR AS THE SURFACE RIDGE WEAKENS OVER OUR AREA... AND THICKNESSES ARE SUBSEQUENTLY EXPECTED TO REBOUND BACK TOWARD NORMAL (HIGHS IN THE UPPER 70S TO LOWER 80S). THE NORTHERN STREAM TROUGH AND ASSOCIATED SURFACE COLD FRONT SHOULD HOLD WELL TO OUR NORTHWEST THROUGH MONDAY... AND THE FORECAST WILL REMAIN DRY FOR NOW. -GIH && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 215 PM MONDAY... A SLOW MOVING LOW PRESSURE SYSTEM WEST OF CENTRAL NC WILL MAINTAIN A MOIST SOUTHERLY FLOW OF AIR ACROSS OUR REGION. A SERIES OF UPPER LEVEL DISTURBANCES ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL INTERACT WITH THE MOIST AIR MASS AND TRIGGER PERIODS OF SHOWERS AND A FEW T-STORMS ACROSS OUR REGION THROUGH LATE TUESDAY NIGHT. CEILINGS WILL VARY FROM LOW END VFR TO IFR WITH THE LOWEST CEILINGS EXPECTED DURING THE LATE NIGHT THROUGH EARLY MORNING HOURS...AND WHEN HEAVIER SHOWERS/T-STORMS OCCUR. THE LOW PRESSURE SYSTEM WILL LIFT OUT WEDNESDAY WITH VFR CONDITIONS EXPECTED THURSDAY INTO SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS/VINCENT NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, May 14, 4:16 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 416 PM EDT MON MAY 14 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 416 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE PROBABLE THROUGH EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER 9 PM. OTHERWISE....LOCALLY HEAVY RAINFALL MAY OCCUR WITH THE HEAVIER SHOWERS AND THUNDERSTORMS. THIS MAY LEAD TO MINOR FLOODING...PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. THE THREAT AREA APPEARS TO BE ALONG AND EAST OF HIGHWAY 1 WITH THE PRIMARY SEVERE WEATHER HAZARD DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKY WARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 14, 2:38 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT MON MAY 14 2012
NCZ077-086-088-141930-
CUMBERLAND-HARNETT-HOKE-
238 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...CUMBERLAND AND
HOKE COUNTIES THROUGH 330 PM EDT...
AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEFORD...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...ROCKFISH...FAYETTEVILLE...FORT BRAGG...SPRING LAKE...
WADE...AND THE FAYETTEVILLE REGIONAL AIRPORT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 61.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3483 7931 3487 7935 3494 7935 3505 7946
3521 7923 3517 7915 3518 7910 3525 7918
3545 7893 3523 7869 3516 7863 3509 7867
3499 7865 3491 7854 3485 7850 3483 7890
3488 7893 3495 7903 3483 7919
TIME...MOT...LOC 1836Z 230DEG 28KT 3497 7916
22Local storm report, May 14, 2:57 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 1 NNE LAUREL HILL 34.82N 79.53W
05/14/2012 SCOTLAND NC DEPT OF HIGHWAYS
TREE DOWN JUST NORTHEAST OF LAUREL HILL.
&&
EVENT NUMBER RAH1200225
BLAESLocal storm report, May 14, 3:07 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO 2 SE DIGGS 34.83N 79.84W
05/14/2012 RICHMOND NC EMERGENCY MNGR
RICHMOND COUNTY EM REPORTS A LIKELY TORNADO TOUCHDOWN
AT 1250 PM JUST SOUTH OF DIGGS. MOST OF THE DAMAGE IS
NEAR ST STEVENS CHURCH ROAD. INITIAL REPORTS INDICATE 3
BUILDINGS WERE DAMAGED WITH A GREAT DEAL OF TREE DAMAGE.
&&
EVENT NUMBER RAH1200226
BLAESSpecial weather statement, May 14, 3:28 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT MON MAY 14 2012
NCZ042-077-078-088-089-142030-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-
328 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...
JOHNSTON AND CUMBERLAND COUNTIES THROUGH 430 PM EDT...
AT 327 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER VANDER...OR ABOUT 9 MILES EAST OF FAYETTEVILLE...
MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEWTON GROVE...AND...
HOBBTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 328 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 95.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3522 7892 3554 7831 3501 7814 3493 7814
3485 7854 3484 7875
TIME...MOT...LOC 1927Z 239DEG 28KT 3504 7873
SECSpecial weather statement, May 14, 4:23 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT MON MAY 14 2012
NCZ042-078-089-142130-
JOHNSTON-SAMPSON-WAYNE-
423 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE AND JOHNSTON
COUNTIES THROUGH 530 PM EDT...
AT 423 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
BENSON TO CLINTON...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANTHAM...MAR-MAC...
AND...PRINCETON...NAHUNTA...PIKEVILLE...FREMONT...EUREKA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 87 AND 107.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3525 7861 3532 7853 3535 7854 3571 7817
3560 7812 3558 7806 3560 7805 3559 7782
3542 7782 3537 7780 3534 7782 3518 7783
3515 7790 3519 7801 3517 7807 3518 7816
3503 7815 3499 7825
TIME...MOT...LOC 2023Z 235DEG 29KT 3528 7831
22Local storm report, May 14, 5:04 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD 6 N TURKEY 35.07N 78.19W
05/14/2012 SAMPSON NC 911 CALL CENTER
MULTIPLE REPORTS OF FUNNEL CLOUDS IN FAR EASTERN
SAMPSON COUNTY HAVE BEEN RECEIVED BY SAMPSON COUNTY EM
OFFICIALS.
&&
EVENT NUMBER RAH1200227
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:32 AM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 14, 12:23 PM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Montgomery, Moore, Orange and 3 more | 82 min |
| May 14, 1:28 PM EDT | Special Weather Statement | RAH | Scotland | 47 min |
| May 14, 1:32 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 43 min |
| May 14, 1:49 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 41 min |
| May 14, 2:38 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 52 min |
| May 14, 3:28 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 62 min |
| May 14, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 39 min |
| May 14, 4:23 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 67 min |
| May 14, 4:34 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 14, 4:38 PM EDT | Tornado Warning | RAH | Sampson | 21 min |
| May 14, 5:23 PM EDT | Areal Flood Advisory | RAH | Sampson | 2 hr |
| May 14, 7:07 PM EDT | Areal Flood Advisory | RAH | Forsyth | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.